Alert archive / Arkansas / Tornado Warnings in 2009
Tornado Warning 8, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 9, 2009, 7:24 PM CDT for Polk County, Scott County, Arkansas. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2009, 7:24 PM CDT (00:24 UTC)
- Expired
- Apr 9, 2009, 8:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 70 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:55 PM CDT | TSTM WND DMG | 4 W Mena, AR | TREES DOWN ON HWY 8...WEST OF MENA |
| Apr 9, 8:00 PM CDT | HAIL 1.75 | 1 N Mena, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 1:44 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 9, 7:21 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 440 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 100024
TORLZK
ARC113-127-100130-
/O.NEW.KLZK.TO.W.0008.090410T0024Z-090410T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
724 PM CDT THU APR 9 2009
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN POLK COUNTY IN WESTERN ARKANSAS
SOUTHERN SCOTT COUNTY IN WESTERN ARKANSAS
* UNTIL 830 PM CDT
* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES WEST OF
LAKE WILHELMINA...MOVING EAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
LAKE WILHELMINA AROUND 745 PM CDT...
Y CITY AROUND 810 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
&&
LAT...LON 3483 9445 3498 9371 3476 9371 3473 9380
3471 9382 3471 9386 3468 9387 3468 9392
3463 9393 3455 9446
TIME...MOT...LOC 0024Z 257DEG 36KT 3463 9460
$$
571 follow-up statement
000
WWUS54 KLZK 100042
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
742 PM CDT THU APR 9 2009
ARC113-127-100130-
/O.CON.KLZK.TO.W.0008.000000T0000Z-090410T0130Z/
POLK AR-SCOTT AR-
742 PM CDT THU APR 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHERN
SCOTT AND NORTHERN POLK COUNTIES...
AT 740 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NEAR LAKE WILHELMINA NEAR THE ROCKY COMMUNITY...
MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
HINKLE...Y CITY...WALDRON AND NOLA.
IF YOU ARE IN THE PATH OF THIS STORM TAKE COVER NOW THIS IS A
DANGEROUS SITUTATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CDT FRIDAY MORNING FOR ARKANSAS.
LAT...LON 3483 9445 3498 9371 3476 9371 3473 9380
3471 9382 3471 9386 3468 9387 3468 9392
3463 9393 3455 9446
TIME...MOT...LOC 0040Z 257DEG 36KT 3466 9441
$$
57What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 9, 6:21 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 9, 6:21 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 621 PM CDT THU APR 9 2009 .AVIATION... THUNDERSTORMS ASSOCIATED WITH DRY LINE AND COLD FRONT WILL MOVE INTO THE WEST SHORTLY. HAVE TRIED TO TIME CONVECTION AT THE TERMINALS...WITH MVFR TO IFR CONDITIONS AND GUSTY WINDS. BEHIND THE FRONT...WINDS WILL SWITCH TO THE WEST/NORTHWEST. UPPER LOW WILL MOVE OVER NORTHERN ARKANSAS DURING THE MORNING ON FRIDAY...WITH RAIN CHANCES CONTINUING. MVFR CONDITIONS WILL CONTINUE THROUGH THE MORNING...BUT WILL BEGIN BREAKING UP OVER THE FOUR SOUTHERN SITES BY MID DAY. && .PREV DISCUSSION... /ISSUED 224 PM CDT THU APR 9 2009/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION...AND SEVERE POTENTIAL...IN FIRST TO SECOND PERIOD...AS THE STORM MOVES THROUGH. THEN NEXT CHANCE OF CONVECTION...POSSIBLE SEVERE...LATE IN THE WEEKEND. WINDS WILL STAY UP WITH A LAKE WIND ADVISORY AT LEAST THROUGH TONIGHT. LIGHT CONVECTION HAS BEEN MOVING ACROSS MUCH OF WEST AND NORTHERN AR THIS MORNING INTO THE AFTERNOON. RAIN AMOUNTS HAVE BEEN JUST A FEW TENTHS. NOT SEEN MUCH PAST I30 TO 167 AND TO THE EAST. WARM FRONT WAS LIFTED A BIT MORE NORTH TO NEAR THE AR AND MO STATE LINE...WITH IMPROVING MOISTURE FLUX OVER THE STATE. EARLY THIS AFTERNOON TO EVENING...BETTER FOCUS OF SEVERE STORMS WILL BE OUT WEST...UNTIL THE UPPER DYNAMICS MOVE ACROSS AR LATER THIS EVENING TO MIDNIGHT. LOW LEVEL MOISTURE INFLUX AND JET FOCUS OVER EASTERN OK AND NORTHWEST AR AT THIS TIME...AND EXPECT THIS TO GRADUALLY SHIFT EAST. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT WILL START WITH HIGH POPS AND SEVERE MENTION IN FORECAST WITH EXPECTED TRENDS. QUITE A HOT AND DRY ATMOSPHERE BEHIND THE DRY LINE OVER NORTHEAST TEXAS...AND AREAS TO EAST WHERE MOISTURE FLUX AND DYNAMICS CAN MERGE WILL HAVE A GOOD CHANCE OF SEVERE STORMS. WIND PROFILES WILL BE MORE FAVORABLE A BIT FARTHER NORTH OVER EASTERN OK INITIALLY...THEN PROGRESSING INTO AR THIS EVENING. ALL SEVERE HAZARDS WILL BE POSSIBLE WITH WIND...HAIL AND ISOLATED TORNADOES. MODELS ARE CLOSE WITH TIMING OF THE LOW ACROSS NW AR TO SOUTHERN MO AROUND 04Z TO 12Z...WITH THE COLD FRONT OVER WESTERN AR AT 06Z...THEN OVER EASTERN AR AT 12Z. FRIDAY MORNING THE LOW WILL BE MOVING NORTHEAST...WITH LINGERING CLOUDS AND PRECIP OVER NORTH TO PARTS OF CENTRAL AR...THEN ENDING IN THE AFTERNOON. DRY AND COOL FRIDAY NIGHT AND SATURDAY...WITH A BIT COOLER THAN NORMAL VALUES. THEN LATE SATURDAY AND ON SUNDAY...THE NEXT STORM SYSTEM AFFECTS AR WITH THE CONTINUING ACTIVE SOUTHERN STREAM. ISOLATED STRONG TO SEVERE STORMS MAY ALSO BE POSSIBLE. MODELS ARE COMING IN WITH ELEVATED QPF...EVEN WITH THE SPEED EXPECTED. THE TIMING OF THIS SYSTEM WILL CHANGE SOME WITH LATER MODELS. LONG TERM...MONDAY THROUGH THURSDAY THE UPPER LOW WILL BE CONTINUING ACROSS NORTH ARKANSAS TO BEGIN THE PERIOD. THIS LOW WILL MOVE THROUGH THE GREAT LAKES TUESDAY AS AN UPPER RIDGE MOVES INTO THE PLAINS. THE UPPER RIDGE WILL MOVE TO THE MISSISSIPPI RIVER WEDNESDAY AS A TROUGH DIGS INTO THE NORTHWEST U.S. A CLOSED LOW WILL MOVE EAST ACROSS THE NORTHERN GREAT LAKES THURSDAY. THE ASSOCIATED SURFACE LOW WILL MOVE NORTH OF ARKANSAS MONDAY. WILL KEEP LIKELY POPS IN FOR MONDAY MORNING WITH THE UPPER LOW. PRECIPITATION SHOULD DISSIPATE SOUTH TO NORTH AS THE LOW PULLS AWAY. HIGH PRESSURE AND DRIER AIR MOVE IN FOR TUESDAY. THERE WILL BE INCREASING MOISTURE OVER THE AREA WEDNESDAY AS LOW PRESSURE APPROACHES FROM THE WEST AGAIN. PRECIPITATION CHANCES WILL INCREASE WEDNESDAY NIGHT AND DECREASE THURSDAY. NEAR NORMAL TEMPERATURES CAN BE EXPECTED THROUGH THE PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. && AVIATION...58
Hazardous weather outlook, Apr 9, 4:05 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 405 PM CDT THU APR 9 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 405 PM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE STATE THIS AFTERNOON INTO THE OVERNIGHT HOURS...WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS. A COLD FRONT ACROSS CENTRAL OKLAHOMA THIS AFTERNOON WILL CONTINUE TO MOVE EAST DURING THE EVENING HOURS. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT. DUE TO THE ENERGY WITH THE SYSTEM...LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. THE BEST CHANCE OF SEVERE WEATHER WILL BE ACROSS THE WESTERN HALF OF THE STATE...AS MUCH OF THE INSTABILITY WILL BE LOST WITH SUNSET APPROACHING. HOWEVER...EVEN ACROSS EASTERN ARKANSAS...LARGE HAIL AND DAMAGING WINDS REMAIN CONCERNS THROUGH THE LATE EVENING AND OVERNIGHT HOURS. DUE TO THE STRONG WINDS ASSOCIATED WITH THIS FRONT...A LAKE WIND ADVISORY IS IN EFFECT THROUGH THE EVENING HOURS...WITH WIND SPEEDS OF 15 TO 25 MPH COMMON...WITH GUSTS TO 30 MPH. THE FRONT WILL MOVE THROUGH THE STATE AND BE EAST OF THE MISSISSIPPI RIVER JUST AFTER SUNRISE FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAINFALL WILL CONTINUE ACROSS THE NORTH OF FRIDAY...AS THE UPPER LOW ASSOCIATED WITH THE SYSTEM MOVES ACROSS THE STATE. THE NEXT STORM SYSTEM WILL ARRIVE FROM THE SOUTHERN PLAINS EASTER SUNDAY...AND CONTINUE INTO MONDAY. THERE ARE MANY FACTORS THAT NEED TO COMBINE TO PRODUCE SEVERE WEATHER...AND THE SEVERE WEATHER POTENTIAL WILL CONTINUE TO BE MONITORED AS NEW DATA BECOMES AVAILABLE. HEAVY RAIN WILL ALSO BE A POSSIBILITY WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:44 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Johnson, Logan, Marion, Newton, Pope and 3 more | 61 min |
| Apr 9, 8:00 PM CDT | Tornado Warning | LZK | Polk | 45 min |
| Apr 9, 8:22 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Garland, Montgomery, Perry, Saline, Yell | 38 min |
| Apr 9, 8:25 PM CDT | Tornado Warning | LZK | Montgomery, Polk, Scott, Yell | 35 min |
| Apr 9, 8:35 PM CDT | Tornado Warning | LZK | Clark, Pike | 40 min |
| Apr 9, 8:42 PM CDT | Tornado Warning | LZK | Montgomery, Pike | 48 min |
| Apr 9, 8:46 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Conway, Johnson, Logan, Marion and 6 more | 44 min |
| Apr 9, 8:56 PM CDT | Tornado Warning | LZK | Garland, Montgomery, Perry, Yell | 22 min |
| Apr 9, 9:03 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Garland, Perry, Saline, Yell | 42 min |
| Apr 9, 9:06 PM CDT | Tornado Warning | LZK | Garland, Hot Spring, Montgomery | 54 min |
| Apr 9, 9:15 PM CDT | Tornado Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 45 min |
| Apr 9, 9:28 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Conway, Faulkner, Fulton, Garland and 13 more | 47 min |
| Apr 9, 10:01 PM CDT | Tornado Warning | LZK | Garland, Grant, Hot Spring, Saline | 44 min |
| Apr 9, 10:14 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Fulton, Independence, Izard, Jackson and 7 more | 61 min |
| Apr 9, 10:32 PM CDT | Tornado Warning | LZK | Grant, Hot Spring, Saline | 21 min |
| Apr 9, 10:45 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Jefferson, Lonoke, Pulaski, Saline | 49 min |
| Apr 9, 11:10 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 35 min |
| Apr 9, 11:16 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Prairie, Pulaski, White, Woodruff | 44 min |
| Apr 9, 11:21 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Lincoln | 39 min |
| Apr 9, 11:58 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 32 min |
| Apr 10, 4:59 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 14 hr |
Nearby
Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.